Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 7, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 2, 2001, 11:00 AM CST for 5 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2001, 11:00 AM CST (17:00 UTC)
- Expired
- Mar 2, 2001, 2:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Copiah County, MS, Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS, Simpson County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 021702 FFWJAN MSC029-065-077-085-127-022000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1100 AM CST FRI MAR 2 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI SIMPSON COUNTY IN CENTRAL MISSISSIPPI LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI COPIAH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 200 PM CST * AT 1056 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF RAIN AND THUNDERSTORMS SPREADING EAST ACROSS SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI. RAINFALL RATES UP TO ONE INCH PER HOUR CAN BE EXPECTED WITH HEAVIER THUNDERSTORMS. FLOODING IS ALREADY OCCURING... AND A FEW BUILDINGS ARE CURRENTLY BEING EVACUATED IN THE BROOKHAVEN AREA. ADDITIONAL HEAVY RAIN WILL AGGRAVATE THE FLOODING. THIS IS A DANGEROUS SITUATION. PERSONS ALONG STREAMS AND CREEKS SHOULD BE ESPECIALLY ALERT FOR RAPIDLY RISING WATER. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. 82
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 3:50 AM CST, 7 hours 10 minutes earlier.
Area forecast discussion, Mar 2, 3:50 AM CST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 AM CST FRI MAR 2 2001 CONVECTION OVER LA/CENTRAL AND SRN MS THIS AM...AS SURFACE BOUNDARY STRETCHING FROM NRN GULF MX THROUGH N CENTRAL MS. HEAVIER RAINFALL TRAINING OVER SRN ZONES. SHOWERS BEGINNING TO BE WEAKEN...YET CONDITIONS CONDUCIVE TO FLASH FLOODS...ESPECIALLY S MS. RAIN AMOUNTS OVER NE LA/CENTRAL AND SRN MS AVERAGING LESS THAN .2 INCH/HOUR AT MOST SITES...BUT LOCAL AMOUNTS TO 1.0 INCH HAVE OCCURRED. REGIONAL RADARS CONFIRMING SATELLITE IMAGERY...WHICH SHOWS MORE PRECIP WILL PUSH INTO FA. WV SATELLITE IMAGERY SHOWS PLUME OF PACIFIC MOISTURE INTO LOWER MS RIVER VALLEY...WITH MOISTURE RE-ENFORCEMENT FROM GULF MX AS LOWER-/MID-LEVEL FLOW BECOMING MORE SRLY. 500 MB PATTERN AMPLIFIES THROUGH SAT. AT 500 MB...SWRN CLOSED LOW PRESSURE AREA SHIFTS FROM BAJA ACROSS OLD MX. SYSTEM DEEPENS AS IT SWINGS E THROUGH NEXT 48 HRS...WITH OPEN WAVE AT 06Z CLOSING OFF OVER MX BY 12Z TODAY. BY 06Z SAT...CLOSED LOW BEGINS FILLING/SHIFTS TOWARD NWRN GULF MX. THROUGHOUT PROCESS...SERIES OF SHORTWAVES CONTINUOUSLY RIPPLE THROUGH STRONG SW FLOW/SPUR CONVECTION. 500 MB TROUGH SHIFTS OUT OF CWFA BY 12Z SUN...WHILE 700 MB TROUGH SEEMS TO DRAG SLIGHTLY BEHIND. WITH SIGNIFICANT LAYER RH UNTIL 18Z SUN... EXPECT CLEARING DURING AFTERNOON FROM W. IN ALL MODELS...BEST CHANCE OF PRECIP DEVELOPS ALONG/N OF BOUNDARY. WITH SHORTWAVES RIPPLING ALONG FRONT...SOUNDINGS MORE UNSTABLE AFTER 00Z SAT. N OF FRONT...AVN/ETA HELICITY VALUES BIG DUE MAINLY TO DIRECTIONAL SHEAR AS SURFACE WINDS FROM NE WITH MID-LEVEL SW WINDS. MORE CONCERNED ABOUT HELICITY VALUES OVER CENTRAL/SRN ZONES OF CWFA. PEAK HELICITY VALUES IN 300S SAT IN STRONG SE-SW FLOW. GIVEN STRONG SHEAR...SHOULD ANY BREAKS IN CLOUDS ALLOW INSOLATION...CONCERN S OF BOUNDARY IN WARM SECTOR WOULD BE INCREASED INSTABILITY DUE TO HEATING. LOW WET-BULB ZERO VALUES INTO SAT COULD FOSTER DEVELOPMENT OF HAIL IN ANY THUNDERSTORMS. ALL MODELS SIMILAR...WITH MANLY TEMPORAL DIFFERENCES. AVN MOST CONSISTENT OVER LAST SEVERAL DAYS. THEREFORE PREFER AVN...AS IT HOLDS PRECIP SLIGHTLY LONGER INTO SUN. THIS SOLUTION ACCEPTABLE SINCE FRONT BECOMING NEAR STATIONARY AROUND CENTRAL ZONES 06Z FRI TO 06Z SAT. AFTER 06Z SAT...SURFACE LOW DEVELOPS OVER NWRN GULF AND THEN SHIFTS INTO CWFA BY 18Z SAT IN AVN/NGM. ETA FASTER ON THIS FEATURE WITH LOW OVER CENTRAL AL BY 18Z. AVN HOLDS PRECIP WATER VALUES OVER 1 UNTIL 06Z SUN...THEN AIRMASS STARTS DRYING. ETA ABOUT 6 HRS FASTER ON THIS FEATURE. GIVEN ACCEPTABLE AVN/NGM SYNOPTIC PROGS...WILL KEEP SOME CHC PRECIP OVER AREA THROUGH SUN MORNING. WITH AMPLE TROPICAL MOISTURE FROM PACIFIC/GULF MX...MODELS CRANKING COPIOUS PRECIP THROUGH EARLY SUN. ANTICIPATE SHORT LULL IN RAINFALL THIS AM...THEN SHOWERS/THUNDERSTORMS DEVELOPING AGAIN. PRECIP WATER VALUES RUNNING AROUND 1.5 OVER CWFA THIS AM...PROGGED TO INCREASE TO NEAR 1.75 OVER CENTRAL/SRN ZONES OF CWFA AFTER 00Z SAT. MID- LEVEL PATTERN CHANGES LITTLE INTO SAT...WHILE FRONT BECOMING NEARLY PARALLEL TO FLOW. CONVECTION WILL DEVELOP/REDEVELOP OVER SAME AREAS. NEW 1-HR FLASH FLOOD GUIDANCE VALUES OVER SEVERAL ZONES ALREADY AOB 1.0...WITH 3-HR VALUES DANGEROUSLY LOW AS WELL. EXPECT EXCESSIVE RAIN WILL CONTINUE TO PRODUCE SOME FLASH FLOODS/COULD FURTHER PUSH MAINSTEM RIVERS ALREADY AT/OVER CRITICAL STAGES. FLASH FLOOD WATCH WILL BE EXTENDED THROUGH TONIGHT FOR ENTIRE CWFA. .EXTENDED FORECAST... IN AVN...SURFACE LOW PRESSURE STRENGTHENS OVER GA THEN PUSHES OUT TO SEA MON. RIDGE AXIS AROUND NM/W TX WILL SHIFT E SUN INTO MON. IN NW-N FLOW OVER CWFA AFTER 12Z SUN...AIRMASS DRIES OUT. FAIR FORECAST THROUGH WED...AS HIGH PRESSURE RIDGES BUILDING OVER PLAINS AT 500 MB/700 MB. PRELIM NUMBERS: JAN 63/54/63/46 9+95 MEI 66/56/66/48 9+96 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Mar 2, 6:00 AM CST, 5 hours before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST FRI MAR 2 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT SOUTH OF A VICKSBURG...YAZOO CITY...CARTHAGE...DEKALB LINE. ISOLATED TORNADOES AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND SOUTH OF A NATCHEZ TO MERIDIAN LINE. LARGE HAIL WILL BE POSSIBLE NORTH OF THE LINE. AN OLD FRONTAL BOUNDARY WILL REMAIN DRAPED OVER SOUTHEAST MISSISSIPPI THROUGH TONIGHT. MEANWHILE...A SERIES OF UPPER LEVEL DISTURBANCES WILL PASS OVER THE BOUNDARY TODAY AND TONIGHT. AS THESE DISTURBANCES APPROACH THE REGION...WIDESPREAD AREAS OF RAIN AND THUNDERSTORMS WILL DEVELOP AND MOVE EAST. THE NEXT DISTURBANCE WILL APPROACH THE AREA BY MID MORNING WITH THUNDERSTORMS INCREASING BY THIS TIME. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT SOUTH OF A CROSSETT ARKANSAS...CLEVELAND...GRENADA...COLUMBUS MISSISSIPPI LINE. IN ADDITION TO THE EXPECTED THUNDERSTORM DEVELOPMENT...HEAVY RAIN WILL BE OF CONCERN AS WELL. ABUNDANT RAINFALL OF THE PAST FEW DAYS HAS RESULTED IN GROUNDS BEING SATURATED AND STREAM AND CREEKS AT BANKFULL. HEAVY RAINFALL IS EXPECTED TODAY AND TONIGHT WITH AMOUNTS NEAR THREE INCHES POSSIBLE BY SATURDAY MORNING. THESE ADDITIONAL AMOUNTS WILL SERVE TO AGGRAVATE ONGOING RUNOFF PROBLEMS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:54 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 51 min |
| Mar 1, 7:11 PM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 49 min |
| Mar 1, 7:23 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Mar 1, 7:27 PM CST | Tornado Warning | JAN | Lamar | 33 min |
| Mar 1, 7:50 PM CST | Tornado Warning | JAN | Forrest, Jones | 40 min |
| Mar 1, 8:15 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 45 min |
| Mar 1, 8:26 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 34 min |
| Mar 1, 8:44 PM CST | Severe Thunderstorm Warning | JAN | Covington | 46 min |
| Mar 1, 9:16 PM CST | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Mar 1, 10:18 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence | 117 min |
| Mar 2, 1:05 AM CST | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 3 hr |
| Mar 2, 1:32 AM CST | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Mar 2, 11:59 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 3 hr |
| Mar 2, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Mar 2, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Mar 2, 1:09 PM CST | Tornado Warning | JAN | Covington, Jones | 51 min |
| Mar 2, 1:53 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 3 hr |
| Mar 2, 2:01 PM CST | Tornado Warning | JAN | Marion | 29 min |
| Mar 2, 2:19 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 41 min |
| Mar 2, 2:25 PM CST | Tornado Warning | JAN | Marion | 35 min |
| Mar 2, 2:28 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 92 min |
| Mar 2, 2:34 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 56 min |
| Mar 2, 2:35 PM CST | Tornado Warning | JAN | Clarke | 25 min |
| Mar 2, 2:48 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 57 min |
| Mar 2, 2:55 PM CST | Severe Thunderstorm Warning | JAN | Jones | 50 min |
| Mar 2, 3:15 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 3 hr |
| Mar 2, 3:30 PM CST | Flash Flood Warning | JAN | Adams | 4 hr |
| Mar 2, 4:05 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.